Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Midland/Odessa, TX

May 21, 2016Andrews County, Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 21, 2016, 7:29 PM CDT for Andrews County, Gaines County, Texas. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2016, 7:29 PM CDT (00:29 UTC)
Expired
May 21, 2016, 8:15 PM CDT
In force
46 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Andrews County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 90 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:54 PM CDTHAIL 1.75Seminole, TX
May 21, 7:54 PM CDTHAIL 2.5Seminole, TXQUARTER SIZE TO TENNIS BALL SIZE HAIL.
May 21, 8:00 PM CDTTSTM WND GST 651 Sw Seagraves, TX
May 21, 8:07 PM CDTTSTM WND DMG9 W Seminole, TXPOWER POLES DOWN ON US 180
May 21, 8:07 PM CDTHAIL 1.75Seminole, TXNUMEROUS HOUSE AND AUTO WINDOWS BROKEN DUE TO HAIL.
May 21, 8:10 PM CDTTSTM WND GST 617 S Seagraves, TX
May 21, 8:17 PM CDTHAIL 27 S Seagraves, TX
May 21, 8:20 PM CDTTSTM WND DMG2 E Seagraves, TXSEVERALIRRIGATION PIVOTS OVERTURNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1218 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS54 KMAF 220029
SVRMAF
TXC003-165-220115-
/O.NEW.KMAF.SV.W.0066.160522T0029Z-160522T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
729 PM CDT SAT MAY 21 2016

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ANDREWS COUNTY IN WESTERN TEXAS...
  GAINES COUNTY IN WESTERN TEXAS...

* UNTIL 815 PM CDT

* AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
  FRANKEL CITY...OR 14 MILES SOUTHWEST OF SEMINOLE...MOVING NORTHEAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SEMINOLE...DENVER CITY...SEAGRAVES...GAINES COUNTY AIRPORT...PAYNES
  CORNER...LOOP...FAIRVIEW IN GAINES COUNTY...GAINES COUNTY PARK AND
  SEAGRAVES AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3236 10266 3247 10304 3296 10290 3296 10225
TIME...MOT...LOC 0029Z 204DEG 43KT 3255 10279 

HAIL...1.00IN
WIND...60MPH
 
$$

29
2 follow-up statements
701 
WWUS54 KMAF 220050
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
750 PM CDT SAT MAY 21 2016

TXC003-220059-
/O.CAN.KMAF.SV.W.0066.000000T0000Z-160522T0115Z/
ANDREWS TX-
750 PM CDT SAT MAY 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANDREWS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3253 10254 3256 10301 3296 10290 3296 10225
TIME...MOT...LOC 0049Z 209DEG 30KT 3269 10269 

$$

TXC165-220115-
/O.CON.KMAF.SV.W.0066.000000T0000Z-160522T0115Z/
GAINES TX-
750 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR GAINES COUNTY...

AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GAINES COUNTY
AIRPORT...OR OVER SEMINOLE...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEMINOLE...DENVER CITY...SEAGRAVES...GAINES COUNTY AIRPORT...PAYNES
CORNER...LOOP...FAIRVIEW IN GAINES COUNTY...GAINES COUNTY PARK AND
SEAGRAVES AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3253 10254 3256 10301 3296 10290 3296 10225
TIME...MOT...LOC 0049Z 209DEG 30KT 3269 10269 

HAIL...1.75IN
WIND...70MPH
 
$$

29
508 
WWUS54 KMAF 220100
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT SAT MAY 21 2016

TXC165-220115-
/O.CON.KMAF.SV.W.0066.000000T0000Z-160522T0115Z/
GAINES TX-
800 PM CDT SAT MAY 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL GAINES COUNTY...

AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINES COUNTY
PARK...OR NEAR SEMINOLE...MOVING NORTHEAST AT 45 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SEMINOLE...DENVER CITY...SEAGRAVES...GAINES COUNTY AIRPORT...PAYNES
CORNER...LOOP...FAIRVIEW IN GAINES COUNTY...GAINES COUNTY PARK AND
SEAGRAVES AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3258 10251 3270 10297 3296 10290 3296 10225
TIME...MOT...LOC 0059Z 205DEG 38KT 3278 10263 

HAIL...2.50IN
WIND...70MPH
 
$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:26 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 21, 6:26 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
626 PM CDT SAT MAY 21 2016

.AVIATION...
00Z TAF issuance
VFR conditions continue across the terminals with a thunderstorm
currently affecting KINK. Storms will continue in this area for
the next hour or so. These storms may head toward KHOB so will
amend if needed. Expect MVFR cigs to develop overnight at KMAF,
KHOB and possibly further west. Low clouds will begin to break by
late morning with VFR conditions returning.

&&

.PREV DISCUSSION... /issued 250 PM CDT SAT MAY 21 2016/

DISCUSSION...

WV imagery shows West Texas and Southeast New Mexico sitting under
an upper-lvl ridge between two systems, one over the Great lakes
region, and the other over eastern OR.  Sfc observations show
return flow has backed a weak dryline up against the mountains,
w/dewpoints in the 50s as far west as KROW-KCNM-KMRF-KPRS.  East of
the dryline, sfc analysis shows a ridge of cape in excess of
3000J/kg extending from LBBB-K6R6, w/radar showing convection
developing over the Davis Mtns.  Coupled w/a shortwave in WV imagery
approaching thru Chihuahua, things could get somewhat busy shortly.
W/mid-lvl LR's in excess of 7C/km over the northern half of the CWA,
dcapes in excess of 1000J/kg throughout, and deep lyr shear of 35-
45kts, large hail/damaging winds will be possible w/the stronger
storms.  However, forecast soundings develop impressive helicities
after 00Z, w/LCLs 1500-2500' AGL, so an isolated tornado cannot be
ruled out.  We'd insert a svr mention into the grids, but would
rather reserve that for Sunday, in which the dryline will be a
little sharper/further east, and parameters mentioned above a bit
more favorable for severe wx than today's.  W/the dryline further
east on Sunday, this will result in critical fire wx conditions in
some areas west of the dryline, and we've put the Guadalupes into a
Fire Wx Watch as a result.  Monday, continued leeside troughing/sw
flow will push the dryline even further east, where it will remain
on the eastern fringes of the CWA thru the rest of the week,
favoring slight chances of convection each day there.  Longer range
models hint at more widespread convection possibly Thursday or so,
when a trough is forecast to pass north of the region.

Otherwise, temps should remain above normal for the most of the week,
coming back to near-normal in the extended as the aforementioned
trough approaches and thicknesses fall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     70  87  71  94 /  30  40  30  20
Carlsbad                       62  94  61  95 /  10  10  10  10
Dryden                         72  86  73  92 /  20  20  20  20
Fort Stockton                  69  91  70  93 /  20  20  10  10
Guadalupe Pass                 62  85  60  87 /  10  10  10  10
Hobbs                          68  90  60  90 /  30  10  10  10
Marfa                          54  85  50  86 /  20  10  10  10
Midland Intl Airport           70  88  71  95 /  30  30  20  20
Odessa                         71  89  71  94 /  30  20  20  10
Wink                           71  95  66  96 /  20  10  10  10

&&

.MAF Watches/Warnings/Advisories...
NM...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Guadalupe Mountains.

TX...Fire Weather Watch from Sunday afternoon through Sunday evening
     for Guadalupe Mountains.

&&

99/99/29
Hazardous weather outlook, May 21, 12:51 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1251 PM CDT SAT MAY 21 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221800-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1251 PM CDT SAT MAY 21 2016 /1151 AM MDT SAT MAY 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND TONIGHT ACROSS MOST OF SOUTHEAST NEW MEXICO, THE PERMIAN
BASIN, THE TRANS PECOS REGION, AND OVER PORTIONS OF THE BIG BEND.
ISOLATED SEVERE STORMS THAT DEVELOP WILL BE CAPABLE TO PRODUCING
LARGE HAIL...DAMAGING WINDS...AND LIGHTNING. A TORNADO OR TWO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY ACROSS MOST OF THE
AREA ALONG AND EAST OF THE PECOS RIVER. STRONG TO SEVERE
THUNDERSTORMS MONDAY ARE POSSIBLE ACROSS THE PERMIAN BASIN AND
LOWER TRANS PECOS REGION. SEVERE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS...AND LIGHTNING EACH DAY. A
TORNADO OR TWO CANNOT BE RULED OUT.

CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE SUNDAY AFTERNOON ACROSS
THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THERE IS A
POSSIBILITY THAT SPOTTER ACTIVATION MAY BE NEEDED OVER NORTHWEST
PORTIONS OF THE PERMIAN BASIN LATER THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 21, 4:07 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 PM CDT SAT MAY 21 2016

TXZ058-075-212145-
REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX-
407 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PECOS AND SOUTH
CENTRAL REEVES COUNTIES UNTIL 445 PM CDT...

AT 405 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES EAST OF SARAGOSA...OR 30 MILES SOUTH OF PECOS...MOVING NORTHEAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL PECOS
AND SOUTH CENTRAL REEVES COUNTIES.

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 217 AND 230.

LAT...LON 3085 10350 3100 10361 3116 10337 3095 10314
TIME...MOT...LOC 2105Z 236DEG 15KT 3097 10348

03
Special weather statement, May 21, 5:13 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT SAT MAY 21 2016

TXZ058-067-212300-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-
513 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARD AND CENTRAL REEVES
COUNTIES UNTIL 600 PM CDT...

AT 511 PM CDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...7 MILES SOUTH OF PECOS AND 17 MILES EAST OF
PECOS...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PECOS...MONAHANS...WICKETT...PYOTE...TOYAH LAKE...PECOS MUNICIPAL AIRPORT...
ROY HURD MEMORIAL AIRPORT...THORNTONVILLE AND BARSTOW.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 39 AND 80.

LAT...LON 3164 10325 3164 10287 3142 10296 3117 10352
      3131 10365
TIME...MOT...LOC 2211Z 231DEG 25KT 3149 10322

03
Special weather statement, May 21, 5:33 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT SAT MAY 21 2016

TXZ060-067-212315-
WINKLER TX-WARD TX-
533 PM CDT SAT MAY 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WINKLER...NORTH CENTRAL
WARD AND SOUTHEASTERN LOVING COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF PYOTE...OR 19 MILES NORTHEAST OF PECOS...MOVING
NORTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINK...WICKETT...PYOTE AND WINKLER COUNTY AIRPORT.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 61 AND 75.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3165 10334 3165 10333 3170 10333 3183 10329
      3180 10290 3148 10300 3153 10338
TIME...MOT...LOC 2232Z 185DEG 17KT 3159 10325

03
Local storm report, May 21, 6:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
622 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             WINK                    31.76N 103.15W
05/21/2016  E0.88 INCH       WINKLER            TX   BROADCAST MEDIA

            DIME TO NICKEL HAIL FROM 556 PM CDT TO 606 PM CDT

0613 PM     HAIL             1 N KERMIT              31.87N 103.09W
05/21/2016  E1.00 INCH       WINKLER            TX   TRAINED SPOTTER

            DIME TO QUARTER HAIL

&&

PAT.VESPER
Local storm report, May 21, 7:01 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT SAT MAY 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     3 NW WINK               31.79N 103.19W
05/21/2016  M66 MPH          WINKLER            TX   ASOS

            REPORTED BY THE WINK ASOS

&&

CMR

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:03 PM CDTSpecial Weather StatementMAFAndrews42 min
May 21, 8:14 PM CDTSevere Thunderstorm WarningMAFAndrews46 min
May 21, 8:15 PM CDTSevere Thunderstorm WarningMAFGaines30 min
May 21, 9:01 PM CDTSpecial Weather StatementMAFAndrews44 min
May 21, 9:52 PM CDTSpecial Weather StatementMAFGaines38 min
May 22, 12:17 AM CDTSevere Thunderstorm WarningMAFGaines28 min
May 22, 3:30 AM CDTFire Weather WatchMAF25 hr
May 22, 3:30 AM CDTRed Flag WarningMAF19 hr
May 22, 4:05 PM CDTSpecial Weather StatementMAFMartin40 min
May 22, 4:44 PM CDTSpecial Weather StatementMAFBorden, Dawson46 min
May 22, 4:49 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin41 min
May 22, 5:09 PM CDTSevere Thunderstorm WarningMAFBorden36 min
May 22, 5:27 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin48 min
May 22, 5:51 PM CDTAreal Flood AdvisoryMAFBorden, Dawson, Howard, Martin3 hr
May 22, 6:07 PM CDTSevere Thunderstorm WarningMAFHoward, Martin38 min
May 22, 6:16 PM CDTSevere Thunderstorm WarningMAFTerrell44 min
May 22, 6:22 PM CDTTornado Warning Tornado observedMAFHoward23 min
May 22, 6:25 PM CDTSpecial Weather StatementMAF50 min
May 22, 6:35 PM CDTFlash Flood WarningMAFHoward, Martin4 hr
May 22, 6:44 PM CDTTornado Warning Tornado observedConsiderable damage threatMAFGlasscock, Howard31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.